Journal article icon

Journal article

THE REVERSING OF INTERFACES IN SLOW DIFFUSION PROCESSES WITH STRONG ABSORPTION

Abstract:

This paper considers a family of one-dimensional nonlinear diffusion equations with absorption. In particular, the solutions that have interfaces that change their direction of propagation are examined. Although this phenomenon of reversing interfaces has been seen numerically, and some special exact solutions have been obtained, there was previously no analytical insight into how this occurs in the general case. The approach taken here is to seek self-similar solutions local to the interface...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1137/100798089

Authors


Foster, JM More by this author
More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Mathematical Inst
Richardson, G More by this author
Journal:
SIAM JOURNAL ON APPLIED MATHEMATICS
Volume:
72
Issue:
1
Pages:
144-162
Publication date:
2012
DOI:
EISSN:
1095-712X
ISSN:
0036-1399
URN:
uuid:ed155e5e-4cbe-42e0-a633-3ec393e7e7b4
Source identifiers:
357214
Local pid:
pubs:357214

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP